Alert archive / Utah / Red Flag Warnings in 2019

Red Flag Warning 27, NWS Salt Lake City, UT

October 3, 201911 counties in Utah

NWS Salt Lake City, UT issued this red flag warning at Oct 3, 2019, 3:14 PM MDT for 11 counties in Utah. It took effect at Oct 4, 2019, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 3, 2019, 3:14 PM MDT (21:14 UTC)
In effect from
Oct 4, 2019, 12:00 PM MDT
Expired
Oct 4, 2019, 8:00 PM MDT
In force
8 hr
Issued by
NWS Salt Lake City, UT

Counties Carbon County, UT, Duchesne County, UT, Emery County, UT, Garfield County, UT, Kane County, UT, San Juan County, UT, Sanpete County, UT, Sevier County, UT, Utah County, UT, Washington County, UT, Wayne County, UT

The radar

The Cedar City radar (KICX), 183 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 9.2 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2019-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2019-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2176 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

122 
WWUS85 KSLC 032114
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
314 PM MDT Thu Oct 3 2019

UTZ484-488-489-494-498-041200-
/O.UPG.KSLC.FW.A.0015.191004T1800Z-191005T0200Z/
/O.NEW.KSLC.FW.W.0027.191004T1800Z-191005T0200Z/
Tavaputs Plateau-Manti National Forest-San Rafael Swell-
Henry Mountains-Grand Staircase-
314 PM MDT Thu Oct 3 2019

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT FRIDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 484...488...
489...494 AND 498...

The National Weather Service in Salt Lake City has issued a Red
Flag Warning for wind and low relative humidity, which is in
effect from noon to 8 PM MDT Friday. The Fire Weather Watch is no
longer in effect.

* AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau...Fire 
  Weather Zone 488 Manti National Forest...Fire Weather Zone 489 
  San Rafael Swell...Fire Weather Zone 494 Henry Mountains and 
  Fire Weather Zone 498 Grand Staircase.

* WINDS...Southwest gusts to around 25-35 mph.

* RELATIVE HUMIDITY...As low as 8-15 percent.

* IMPACTS...The combination of low humidity and strong winds 
  will generate critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

UTZ495-040100-
/O.CON.KSLC.FW.W.0026.000000T0000Z-191004T0100Z/
Color Country West Desert-
314 PM MDT Thu Oct 3 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 495...

* AFFECTED AREA...Fire Weather Zone 495 Color Country West 
  Desert.

* WINDS...Southwest gusts to around 30-35 mph.

* RELATIVE HUMIDITY...As low as 7-12 percent.

* IMPACTS...The combination of low humidity and strong winds 
  will generate critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
2 follow-up statements
456 
WWUS85 KSLC 040846
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
246 AM MDT Fri Oct 4 2019

UTZ484-488-489-494-498-042200-
/O.CON.KSLC.FW.W.0027.191004T1800Z-191005T0200Z/
Tavaputs Plateau-Manti National Forest-San Rafael Swell-
Henry Mountains-Grand Staircase-
246 AM MDT Fri Oct 4 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 484...488...489...494 AND 498...

* AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau...Fire 
  Weather Zone 488 Manti National Forest...Fire Weather Zone 489 
  San Rafael Swell...Fire Weather Zone 494 Henry Mountains and 
  Fire Weather Zone 498 Grand Staircase.

* WINDS...Southwest gusts to around 25-35 mph.

* RELATIVE HUMIDITY...As low as 8-15 percent.

* IMPACTS...The combination of low humidity and strong winds 
  will generate critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
732 
WWUS85 KSLC 042154
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
354 PM MDT Fri Oct 4 2019

UTZ484-488-489-494-498-050200-
/O.CON.KSLC.FW.W.0027.000000T0000Z-191005T0200Z/
Tavaputs Plateau-Manti National Forest-San Rafael Swell-
Henry Mountains-Grand Staircase-
354 PM MDT Fri Oct 4 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 484...
488...489...494 AND 498...

* AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau...Fire 
  Weather Zone 488 Manti National Forest...Fire Weather Zone 489 
  San Rafael Swell...Fire Weather Zone 494 Henry Mountains and 
  Fire Weather Zone 498 Grand Staircase.

* WINDS...Southwest gusts to around 25-35 mph.

* RELATIVE HUMIDITY...As low as 8-15 percent.

* IMPACTS...The combination of low humidity and strong winds 
  will generate critical fire weather conditions through early
  this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Oct 3, 10:59 AM MDT, 4 hours 15 minutes earlier.

Area forecast discussion, Oct 3, 10:59 AM MDT, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1059 AM MDT Thu Oct 3 2019

.SYNOPSIS...An upper level low pressure system entering the
Pacific Northwest will generate an increasingly warm southwest
flow across Utah today. This low pressure will move east across
the Northern Rockies Friday. An associated weak cold front will
generate scattered showers across far northern Utah Friday, while
ushering in slightly below average temperatures heading into the
weekend.

&&

.DISCUSSION...An upper trough currently situated along the Pacific
Coast will move inland today and tonight, eventually ejecting
northeast through the northern Rockies Friday through Friday
night. The associated surface front is expected to push through
the forecast area during the day Friday with any appreciable
precipitation remaining confined along and north of I-80.
Winds behind the boundary are expected to become gusty, while
ahead of the boundary low RH values and gusty south to southwest
winds may result in areas of critical fire weather conditions.

In the near term the going forecast looks in good shape and no
updates are anticipated.

&&

.AVIATION...The SLC terminal will see VFR conditions throughout the
day with mostly clear skies. Light southeast winds are expected to
shift to the northwest between 19Z and 21Z. Brief periods of
northerly winds may develop early but should remain light. A diurnal
return to southeast winds is expected after 03z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Fire Weather Watch from Friday afternoon through Friday evening
     for UTZ484-488-489-494-498.

     Red Flag Warning until 7 PM MDT this evening for UTZ495.

WY...None.
&&

Seaman/Dewey

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Oct 2, 3:34 PM MDT, 23 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
334 PM MDT Wed Oct 2 2019

UTZ001>016-019>021-517-518-WYZ021-031400-
Cache Valley/Utah Portion-Northern Wasatch Front-
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Western Uinta Basin-Castle Country-San Rafael Swell-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-Central Mountains-
Southern Mountains-Southwest Wyoming-
334 PM MDT Wed Oct 2 2019

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...This Afternoon and Tonight

A Hard Freeze is expected across the Cache Valley late tonight
into Thursday morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Critical Fire Weather conditions are expected Thursday across
southwest Utah due to increasing winds and low humidity. Friday,
this threat shifts east and includes south central and east
central Utah.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

Nearby

Red Flag Warnings in Utah, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.